Taking Eliquis and Metoprolol for A-fib: Concerned about side effects

Posted by damari @damari, May 25, 2020

Just diagnosed. Doctor prescribed Eliquis and Metoprolol. I was wondering what side effects common. I read there is a rare side effect of hair thinning for metoprolol. (take 25 mg 2x day) Also read that Eliquis can sometimes cause some stomach discomfort. (5 mg 2x day) Can either medications be taken in lesser amounts?

@katydid77

@gator66, thank you for your post. I had not thought about bruising with deep massage. It certainly should be a concern.

Jump to this post

Folks and Martin: My posting is to encourage people to UNDERSTAND and have as much knowledge they can glean from their "investigation" as to their medical condition. Granted, that level can vary for countless reasons and is not to be ignored.
Simply taking medications is not and should not be the ANSWER to Afib or other cardiac matters when there exists procedures that provide a suitable answer without the "side effects" of the medications.
Simply said. Obviously not well understood.

REPLY
@gator66

Your post caught my eye because you said massage therapy. On the Mayo website under blood thinners of which Eliquis is, it reads not to have a massage because of possible bruising and to consult your physician. I did and he said only the lightest touch should be used. What is your experience?

Jump to this post

I'm 73 and have had regular massage for 35 years. I think it's great. You might start with a short session and gentle touch. After, observe if any bruising. If not, then request alittle more pressure. The benefits out weigh the problems. The doctor who poopoos massage probably thinks a martini is fine. Get my drift?

REPLY
@ltssjs

The question centered on the term CONSIDERED and then IF not Why not. Thru my personal experiences in conversations with cardiology patients I have come to the realization that considerations often are determined more by by the ability of the practices involved than the procedures currently available. Referral are not always resorted to or suggested, unfortunately. Furthermore it has become necessary for the patient to be very pro active. Read and gain as much knowledge as one can regarding the medical issue being addressed. Ask questions. Be informed as much as possible. Yes, RESPONSIBILITY pertains to the patient as well! It is of help to the Cardiologist as well as the patient.

Jump to this post

@ltssjs– I would wholeheartely agree with you that the responsibility of the patient has become far more pro active. We have a wonderful hospital here where I live with an excellent heart center, but it took an 2nd opinion at Mayo Phoenix to get results of more extensive tests that were needed to better understand my health issues and proper treatment plan. Jim@thankful

REPLY
@thankful

@ltssjs– I would wholeheartely agree with you that the responsibility of the patient has become far more pro active. We have a wonderful hospital here where I live with an excellent heart center, but it took an 2nd opinion at Mayo Phoenix to get results of more extensive tests that were needed to better understand my health issues and proper treatment plan. Jim@thankful

Jump to this post

I also was treated by Scottsdale/Phoenix Mayo Clinic with serious heart failure. They were amazing.

REPLY

So, how about active people who take Eliquis? I know of doctors who say don't ride your bike, or go kayaking, etc. because if you have, e.g. a head injury, you can bleed to death. And what about the people whose arms and legs are black and blue, or who have band aids on their arms and legs. Is this all normal?? I have lots of travel booked next year and the one after, can I go?

REPLY
@josenegro

So, how about active people who take Eliquis? I know of doctors who say don't ride your bike, or go kayaking, etc. because if you have, e.g. a head injury, you can bleed to death. And what about the people whose arms and legs are black and blue, or who have band aids on their arms and legs. Is this all normal?? I have lots of travel booked next year and the one after, can I go?

Jump to this post

I am on Eliquis and any bruising I had has healed. I am active……ride bicycle etc.

REPLY
Please sign in or register to post a reply.